Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Cramps, bleeding with clots, constipation,bloating after using levonelle. Negative pregnancy test.Is that normal?

I have taken 2 morning after pills in one month, levonelle one-step, I experienced cramps and had a 2 day heavy bleed with clots a week after taking the first pill.. i took the second 4 days ago, I have been very constipated, slight nausea, extreme bloating with quite a substantial amount of clear-yellowish discharge which I can feel coming out of my vagina. I was due on my period yesterday and it hasnt arrived, I m aware it can take a week after taking levonelle...I have used levonelle plenty before and only this time experienced this.. I ve taken 2 pregnancy tests and both have been negative. Is all of that normal? I m mostly concerned with my bloating I have a very slim frame so my belly looks about 3 months pregnant?! I have confused it for the constipation too but after taking laxatives and emptying majority of my bowels the bloating is still present, it is stopping me from eating as I do not want to add to it... I just want my body back to its normal self :-( it is really getting me down and I ve noticed my mood being very temperamental. Please help
Asked On : Wed, 11 Jul 2012
Answers:  1 Views:  971
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Dec 2012
Hello Dear,

Thank you for writing to us.

After reading your description, I will try looking into 3 possibilities for your problems. You might be having:
1. Irritable bowel syndrome
2. Side effect of levonelle
3. Infection
4. Pregnancy related symptoms

Lets start with the 4th because it might be the most unlikely. Normally pregnancy symptoms would not or should not manifest with plenty of symptoms as you mentioned this early since your period was only due yesterday. Missed period is usually the 1st sign and as the pregnancy advances you might start manifesting the above symptoms. But since some women are different, you might start presenting with symptoms even before you miss your period. It is most unlikely because you took twice levonelle one-step (and if take properly in the right time, you should normally not be pregnant). Ectopic pregnancy might be an alternative when taking the medication and urine pregnancy test would not be positive now. You could go to a clinic now for beta hCG dosage of your blood to confirm pregnancy or a pelvic ultrasound done.
3rd: infection is possible as you mentioned vaginal discharges. Vaginal infection usually manifests with symptoms surrounding the vulva and the vagina and so bloating, constipation and nausea are not related to this. You might be having an associated vaginitis.
2nd: According to the manufacturers, levonelle can present with nausea, abdominal pain or discomfort, late period. According to them, most of the symptoms manifest a couple of hours after taking levonelle. So, I will rule out levonelle as cause of your problem. Plus the fact that you have been taking them before and having no problems.
1st: Irritable bowel syndrome is the presentation you are having which could occur as a result of intestinal infection (with parasites, bacteria, fungi, protozoa etc), indigestion and unknown causes.
You could start by drinking a glass of warm water every hour to relax the bowels and ensure proper bowel movements. 2ndly you could take an anti-spasmodic such as buscopan or hysocin butyl. Taking an antiparasitic agent like albendazole could of added help. If in search of other intestinal infections you will need to contact your doctor for stool exams and prescription of an appropriate antibiotics. A laxative could be useful too. Also paying a visit to your obsgyn would also be useful.

Hope this helps
Answered: Tue, 25 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor